Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


PrEP & General Anesthesia
Nov 13, 2017

Dear TheBody members,

I am having a septorhinoplasty on Friday this week and Im currently on prep (Isentress 400mg and Truvada 200mg), I was wondering whether these drugs had any interactions with general anesthesia?

Please advise on whether it would be ok to continue this or to halt it for a few days. Any help would be highly appreciated.

Response from Dr. Young

Hello and thanks for posting.

Though the specifics of your anesthesia are important to answer your question about drug interactions with HIV pre-exposure prophylaxis or PrEP. Are you really taking both Truvada and Isentress for PrEP, or is it for post-exposure prophylaxis (PEP)? Isentress would generally be reserved for the later, while Truvada alone is adequate (and FDA-approved) for PrEP.

Fortunately, neither Truvada or Isentress generally have significant drug-drug interactions, so on first principal, I don't think this will be a problem.

In addition, the most important and clinically pragmatic thing to do is to let your surgeon and anesthesiologist know about all of your medical conditions and medications that you're taking. That's the best way to avoid having unwanted and unintended consequences of drug-drug interactions.

Be well, BY


Previous
simastatin with complera?
Next
Vaccine

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement